Alert archive / North Carolina / Freeze Warnings in 2016
Freeze Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this freeze warning at Apr 5, 2016, 2:49 AM EDT for 31 counties in North Carolina. It took effect at Apr 6, 2016, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2016, 2:49 AM EDT (06:49 UTC)
- In effect from
- Apr 6, 2016, 2:00 AM EDT
- Expired
- Apr 6, 2016, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2959 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421 WWUS72 KRAH 050649 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 249 AM EDT TUE APR 5 2016 ...FREEZE WATCH UPGRADED TO FREEZE WARNING FOR TONIGHT... .VERY COLD HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT. CLEAR SKIES AND DIMINISHING WINDS WILL LEAD TO FREEZING CONDITIONS. NCZ007>011-021>028-038>043-073>078-083>086-088-089-060400- /O.UPG.KRAH.FZ.A.0001.160406T0600Z-160406T1300Z/ /O.NEW.KRAH.FZ.W.0001.160406T0600Z-160406T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...BUSHY FORK...CONCORD...ROXBORO...SURL... OXFORD...BUTNER...CREEDMOOR...DABNEY...HENDERSON...NORLINA... WISE...AFTON...WARRENTON...LAKE GASTON...ROANOKE RAPIDS... PFAFFTOWN...STANLEYVILLE...WINSTON-SALEM...GREENSBORO... LAKE TOWNSEND...HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL... CARRBORO...BETHESDA...DURHAM...RESEARCH TRIANGLE...PILOT... INGLESIDE...LOUISBURG...FRANKLINTON...NASHVILLE...AVENTON... RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT...LEXINGTON... THOMASVILLE...ASHEBORO...ULAH...ARCHDALE...TRINITY...HASTY... SILER CITY...BYNUM...MONCURE...PITTSBORO...RALEIGH...CARY... SMITHFIELD...CLAYTON...FLOWERS...SELMA...BENSON... COATS CROSSROADS...NEW HOPE...WILSON...ALBEMARLE...PLYLER... TROY...BISCOE...MOUNT GILEAD...PEKIN...BADIN LAKE...ELDORADO... SOUTHERN PINES...PINEHURST...ABERDEEN...EAGLE SPRINGS... SEVEN LAKES...CUMNOCK...GUM SPRINGS...SANFORD...TRAMWAY...DUNN... ANDERSON CREEK...TIMBERLAKE...DUNCAN...ERWIN...ANGIER... LILLINGTON...GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM... HAMLET...EAST ROCKINGHAM...LAUREL HILL...LAURINBURG...ANTIOCH... ASHLEY HEIGHTS...RAEFORD...ROCKFISH...SILVER CITY... FAYETTEVILLE...FORT BRAGG...CLINTON 249 AM EDT TUE APR 5 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS UPGRADED THE FREEZE WATCH TO A FREEZE WARNING. THE FREEZE WARNING IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY MORNING. * TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO FALL TO 27 TO 31 ACROSS THE REGION. * IMPACTS...SEVERAL HOURS OF SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL EARLY SEASON CROPS SUCH AS STRAWBERRIES AND PEACHES IF LEFT UNPROTECTED. ANY NEW VEGETATION OR FLOWERS SHOULD BE PROTECTED FROM THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
619 WWUS72 KRAH 051932 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 332 PM EDT TUE APR 5 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM WEDNESDAY MORNING... .VERY COLD HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT. CLEAR SKIES AND DIMINISHING WINDS WILL LEAD TO FREEZING CONDITIONS. NCZ007>011-021>028-038>043-073>078-083>086-088-089-061300- /O.CON.KRAH.FZ.W.0001.160406T0600Z-160406T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...BUSHY FORK...CONCORD...ROXBORO...SURL... OXFORD...BUTNER...CREEDMOOR...DABNEY...HENDERSON...NORLINA... WISE...AFTON...WARRENTON...LAKE GASTON...ROANOKE RAPIDS... PFAFFTOWN...STANLEYVILLE...WINSTON-SALEM...GREENSBORO... LAKE TOWNSEND...HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL... CARRBORO...BETHESDA...DURHAM...RESEARCH TRIANGLE...PILOT... INGLESIDE...LOUISBURG...FRANKLINTON...NASHVILLE...AVENTON... RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT...LEXINGTON... THOMASVILLE...ASHEBORO...ULAH...ARCHDALE...TRINITY...HASTY... SILER CITY...BYNUM...MONCURE...PITTSBORO...RALEIGH...CARY... SMITHFIELD...CLAYTON...FLOWERS...SELMA...BENSON... COATS CROSSROADS...NEW HOPE...WILSON...ALBEMARLE...PLYLER... TROY...BISCOE...MOUNT GILEAD...PEKIN...BADIN LAKE...ELDORADO... SOUTHERN PINES...PINEHURST...ABERDEEN...EAGLE SPRINGS... SEVEN LAKES...CUMNOCK...GUM SPRINGS...SANFORD...TRAMWAY...DUNN... ANDERSON CREEK...TIMBERLAKE...DUNCAN...ERWIN...ANGIER... LILLINGTON...GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM... HAMLET...EAST ROCKINGHAM...LAUREL HILL...LAURINBURG...ANTIOCH... ASHLEY HEIGHTS...RAEFORD...ROCKFISH...SILVER CITY... FAYETTEVILLE...FORT BRAGG...CLINTON 332 PM EDT TUE APR 5 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... * TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO FALL TO 26 TO 31 ACROSS THE REGION. * IMPACTS...SEVERAL HOURS OF SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL EARLY SEASON CROPS SUCH AS STRAWBERRIES AND PEACHES IF LEFT UNPROTECTED. ANY NEW VEGETATION OR FLOWERS SHOULD BE PROTECTED FROM THE COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ELLIS
121 WWUS72 KRAH 060814 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 414 AM EDT WED APR 6 2016 ...A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING... .OPTIMAL RADIATIONAL COOLING CONDITIONS CONSISTING OF CLEAR SKIES...CALM WINDS AND A DRY AIRMASS IN PLACE WILL RESULT IN BELOW FREEZING TEMPERATURES FOR SEVERAL HOURS THIS MORNING. NCZ007>011-021>028-038>043-073>078-083>086-088-089-061300- /O.CON.KRAH.FZ.W.0001.000000T0000Z-160406T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...BUSHY FORK...CONCORD...ROXBORO...SURL... OXFORD...BUTNER...CREEDMOOR...DABNEY...HENDERSON...NORLINA... WISE...AFTON...WARRENTON...LAKE GASTON...ROANOKE RAPIDS... PFAFFTOWN...STANLEYVILLE...WINSTON-SALEM...GREENSBORO... LAKE TOWNSEND...HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL... CARRBORO...BETHESDA...DURHAM...RESEARCH TRIANGLE...PILOT... INGLESIDE...LOUISBURG...FRANKLINTON...NASHVILLE...AVENTON... RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT...LEXINGTON... THOMASVILLE...ASHEBORO...ULAH...ARCHDALE...TRINITY...HASTY... SILER CITY...BYNUM...MONCURE...PITTSBORO...RALEIGH...CARY... SMITHFIELD...CLAYTON...FLOWERS...SELMA...BENSON... COATS CROSSROADS...NEW HOPE...WILSON...ALBEMARLE...PLYLER... TROY...BISCOE...MOUNT GILEAD...PEKIN...BADIN LAKE...ELDORADO... SOUTHERN PINES...PINEHURST...ABERDEEN...EAGLE SPRINGS... SEVEN LAKES...CUMNOCK...GUM SPRINGS...SANFORD...TRAMWAY...DUNN... ANDERSON CREEK...TIMBERLAKE...DUNCAN...ERWIN...ANGIER... LILLINGTON...GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM... HAMLET...EAST ROCKINGHAM...LAUREL HILL...LAURINBURG...ANTIOCH... ASHLEY HEIGHTS...RAEFORD...ROCKFISH...SILVER CITY... FAYETTEVILLE...FORT BRAGG...CLINTON 414 AM EDT WED APR 6 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...WILL RANGE FROM 26 TO 31 DEGREES...COLDEST IN RURAL AND LOW-LYING AREAS OF THE NORTHERN PIEDMONT AND NORTHEAST COASTAL PLAIN. * IMPACTS...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED CROPS SUCH AS STRAWBERRIES AND PEACHES...IN ADDITION TO OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SENSITIVE CROPS OR VEGETATION SHOULD BE PROTECTED UNTIL TEMPERATURES RISE ABOVE FREEZING LATER THIS MORNING. && $$ VINCENT
494 WWUS72 KRAH 061300 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 900 AM EDT WED APR 6 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM... NCZ007>011-021>028-038>043-073>078-083>086-088-089-061400- /O.EXP.KRAH.FZ.W.0001.000000T0000Z-160406T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...BUSHY FORK...CONCORD...ROXBORO...SURL... OXFORD...BUTNER...CREEDMOOR...DABNEY...HENDERSON...NORLINA... WISE...AFTON...WARRENTON...LAKE GASTON...ROANOKE RAPIDS... PFAFFTOWN...STANLEYVILLE...WINSTON-SALEM...GREENSBORO... LAKE TOWNSEND...HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL... CARRBORO...BETHESDA...DURHAM...RESEARCH TRIANGLE...PILOT... INGLESIDE...LOUISBURG...FRANKLINTON...NASHVILLE...AVENTON... RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT...LEXINGTON... THOMASVILLE...ASHEBORO...ULAH...ARCHDALE...TRINITY...HASTY... SILER CITY...BYNUM...MONCURE...PITTSBORO...RALEIGH...CARY... SMITHFIELD...CLAYTON...FLOWERS...SELMA...BENSON... COATS CROSSROADS...NEW HOPE...WILSON...ALBEMARLE...PLYLER... TROY...BISCOE...MOUNT GILEAD...PEKIN...BADIN LAKE...ELDORADO... SOUTHERN PINES...PINEHURST...ABERDEEN...EAGLE SPRINGS... SEVEN LAKES...CUMNOCK...GUM SPRINGS...SANFORD...TRAMWAY...DUNN... ANDERSON CREEK...TIMBERLAKE...DUNCAN...ERWIN...ANGIER... LILLINGTON...GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM... HAMLET...EAST ROCKINGHAM...LAUREL HILL...LAURINBURG...ANTIOCH... ASHLEY HEIGHTS...RAEFORD...ROCKFISH...SILVER CITY... FAYETTEVILLE...FORT BRAGG...CLINTON 900 AM EDT WED APR 6 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... TEMPERATURES HAVE WARMED ABOVE FREEZING. THE FREEZE WARNING WILL EXPIRE AT 9 AM $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this freeze warning went out at Apr 4, 9:42 PM EDT, 5 hours 7 minutes earlier.
Area forecast discussion, Apr 4, 9:42 PM EDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 942 PM EDT MON APR 4 2016 .SYNOPSIS... A PAIR OF COLD FRONTS WILL MOVE SOUTH THROUGH CENTRAL NC TONIGHT. CONTINENTAL POLAR HIGH PRESSURE WILL FOLLOW AND BUILD FROM THE GREAT LAKES TO THE MIDDLE ATLANTIC REGION THROUGH WED. && .NEAR TERM /TONIGHT THROUGH TUESDAY NIGHT/... AS OF 940 PM MONDAY... WITHIN A BROAD TROUGH OVER EASTERN NOAM...A STRONG SHORTWAVE TROUGH WILL AMPLIFY FROM THE OH VALLEY THIS EVENING TO THE MIDDLE ATLANTIC COAST BY EARLY TUE. AT THE SURFACE...A LEAD SURFACE COLD FRONT STRETCHED FROM SRN MD AND SERN VA WEST SOUTHWESTWARD TO NWRN NC (NEAR KINT) AND SERN TN...THEN WESTWARD TO CENTRAL AR AND NWRN TX. A CLOSELY-TRAILING POLAR COLD FRONT STRETCHED FROM SRN NJ AND NRN VA WEST SOUTHWESTWARD TO SRN WV...SERN KY...AND SERN MO...THEN NORTHWESTWARD INTO THE NORTHERN HIGH PLAINS. A LEADING BAND OF HIGH-BASED SHOWERS/SPRINKLES ACCOMPANIED THE FRONT FROM SRN MD TO SERN TN; AND THESE ARE FORECAST TO DRIFT INTO AND AFFECT THE NRN NC PIEDMONT AND NRN COASTAL PLAIN-- GENERALLY NORTH OF HIGHWAY 64-- FOR THE NEXT FEW HOURS. A SEPARATE BAND OF SHOWERS AND ISOLATED THUNDERSTORMS...ACCOMPANIED THE POLAR FRONT; AND THIS BOUNDARY AND LEADING EDGE OF MORE-MARKEDLY COLDER TEMPERATURES WILL SURGE SOUTH THROUGH CENTRAL NC OVERNIGHT. ANY CONTINUED CHANCE OF SHOWERS IN ASSOCIATION WITH THE SECONDARY BOUNDARY WILL OCCUR OVER THE NE PIEDMONT AND NRN AND CENTRAL COASTAL PLAIN...NEAREST THE TRACK OF THE AFOREMENTIONED SHORTWAVE TROUGH ALOFT AND FOCUSED MID LEVEL HEIGHT FALLS...AND ALSO WHERE POST-FRONTAL STRATUS OR STRATOCUMULUS AND ASSOCIATED LOW LEVEL SATURATION WOULD PROTECT SHOWERS FROM EVAPORATING BEFORE REACHING THE GROUND. GIVEN THAT THE COOLING BEHIND THE LEAD COLD FRONT IS NOT AS ABRUPT AS THAT BEHIND THE POLAR ONE...AND SINCE THE POLAR ONE WILL NOT ARRIVE UNTIL LATER TONIGHT...LOW TEMPERATURES MAY NOT BE QUITE AS COOL AS PREVIOUSLY FORECAST...WITH GENERALLY MID-UPPER 30S NEAR THE VA BORDER RANGING TO UPPER 40S IN OUR FAR SOUTHERN COUNTIES. -26 FOR TUE/TUE NIGHT: SEE FIRE WEATHER DISCUSSION BELOW FOR DETAILS ON ANOTHER DAY OF HEIGHTENED FIRE DANGER WITH BRISK GUSTY WINDS (THIS TIME FROM THE NORTH AND NNE AS THE COLD FRONT DROPS TO OUR SE) AND DRY AIR AS DEWPOINTS PLUNGE POST-FRONT. WITH THE EXCEPTION OF SCATTERED FLAT CUMULUS IN THE NE CWA THROUGH EARLY AFTERNOON... THE COLUMN WILL DRY OUT AND STABILIZE AS THE DEEPENING SHORTWAVE TROUGH SHIFTS OFF THE MIDATLANTIC COAST FOLLOWED BY QUICKLY RISING HEIGHTS AS MID LEVEL RIDGING SHIFTS OVER THE REGION LATE TUE THROUGH TUE NIGHT... YIELDING MOSTLY SUNNY SKIES. THICKNESSES AND TEMPS JUST ALOFT MIXED DOWN TO THE SURFACE SUPPORT HIGHS IN THE UPPER 40S TO MID 50S (COOLEST NE/WARMEST SW). THE SURFACE RIDGE IS STILL PROJECTED TO SETTLED ACROSS CENTRAL NC LATE TUE NIGHT... AND WHILE GUIDANCE LOWS HAVE COME UP A DEGREE OR SO FROM THEIR PREVIOUS FORECASTS... THE CHARACTER OF THE INCOMING AIR MASS ALONG WITH THE TREND OF WINDS TO VERY LIGHT OR NEAR CALM WITH CLOUD-FREE SKIES FAVORING GOOD RADIATIONAL COOLING STILL INDICATES LOWS IN THE 27-31 RANGE. AS IT'S STILL THE THIRD PERIOD OF THE FORECAST WITH PLENTY OF LEAD TIME... WILL LEAVE THE FREEZE WATCH AS IS FOR NOW... ALTHOUGH IF LATER MODEL RUNS DON'T CHANGE MARKEDLY WITH THE POSITION OF THE SURFACE RIDGE... A PROGRESSION TO A FREEZE WARNING WILL LIKELY BE NEEDED BY UPCOMING SHIFTS. -GIH && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 330 PM MONDAY... AFTER A CHILLY START ON WEDNESDAY MORNING...TEMPS WILL MODERATE ONCE ON WEDNESDAY AND ESPECIALLY INTO THURSDAY AS HIGH PRESSURE SHIFTS OFFSHORE AHEAD OF YET ANOTHER FRONT. HIGHS ARE EXPECTED TO BE IN THE LOW/MID 60S ON WEDNESDAY AND THEN THE MID/UPPER 60S ON THURSDAY. GIVEN BETTER MOISTURE RECOVERY WITH AN APPROACHING HIGHLY AMPLIFIED SYSTEM (AS COMPARED TO THE SYSTEM EARLIER IN THE WEEK)...GOOD PRECIP CHANCES ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY AS A SURFACE WAVE TRACKS ALONG THE FRONT. MODELS HAVE COME INTO BETTER AGREEMENT (TIMING-WISE) AND PRECIP IS PROGGED TO MOVE INTO THE AREA FROM WEST TO EAST WEDNESDAY NIGHT AND OVERSPREAD THE ENTIRE AREA BY EARLY THURSDAY BEFORE SHIFTING OUT LATE THURSDAY AFTERNOON. INSTABILITY LOOKS RATHER MEAGER...BUT AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT ENTIRELY. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 330 PM MONDAY... THE HIGHLY AMPLIFIED UPPER TROUGH IS PROGGED TO PUSH THE FRONT OFFSHORE LATE THURSDAY...BUT SPOTTY PRECIP CHANCES MAY LINGER THROUGH THE EARLY WEEKEND UNTIL THE UPPER TROUGH FULLY CLEARS THE AREA. THE AIR MASS THAT MOVES INTO THE AREA BEHIND THIS SYSTEM IS SHAPING UP TO BE THE COLDEST OF THE PERIOD...WITH YET ANOTHER CHANCE OF A LATE SEASON FROST/FREEZE. OVERNIGHT LOWS SHOULD STAY JUST ABOVE FREEZING ON SATURDAY MORNING...AS WE WILL NOT REACH OUR FULL RADIATIONAL COOLING POTENTIAL GIVEN A STEADY BREEZE THAT SHOULD PERSIST ALL NIGHT DUE TO THE INCREASED PRESSURE GRADIENT OVER THE REGION AS THE HIGH BUILDS EAST. HOWEVER...BY SUNDAY MORNING...THE HIGH WILL BE NEARLY OVERHEAD AND OVERNIGHT LOWS IN THE UPPER 20S TO LOWER 30S WILL BE POSSIBLE. ON SATURDAY...HIGH TEMPS MAY ONLY REACH INTO THE LOW 50S (20+ DEGREES BELOW NORMAL). AS THE HIGH PROGRESSES OFFSHORE BY LATE SUNDAY INTO EARLY NEXT WEEK...A MODERATION WILL ONCE AGAIN COMMENCE. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... AS OF 740 PM MONDAY... A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE COLD FRONT WILL MOVE NW TO SE THROUGH CENTRAL NC TONIGHT. ISOLATED SHOWERS WILL BE POSSIBLE ALONG THE FRONT...MAINLY ACROSS THE NORTHERN TAF SITES(KGSO/KINT/KRDU/KRWI). FCST SOUNDINGS CONTINUE TO INDICATE THE POTENTIAL FOR THE DEVELOPMENT OF SOME MVFR STRATUS IN THE WAKE OF THE FRONT ACROSS EASTERN TERMINALS(KRDU/KRWI/FAY) BETWEEN 08 TO 14Z. ADDITIONALLY...BREEZY NWLY WINDS WILL DEVELOP BEHIND THE FRONT...SUSTAINED 10-20 MPH WITH GUST 25 TO 30 POSSIBLE THROUGH TUE MORNING. FROM MID TO LATE MORNING ON EXPECT DIMINISHING WINDS WITH DRY VFR CONDITIONS AS CANADIAN HIGH PRESSURE BUILDS INTO THE AREA. LOOKING AHEAD...VFR CONDITIONS WILL CONTINUE THROUGH WEDNESDAY. A FAST-MOVING DISTURBANCE WILL BRING A CHANCE OF SUB-VFR CONDITIONS WITH SHOWERS WED NIGHT INTO THU. BREEZY AND TURNING CHILLY LATE THU INTO SAT AS COLD HIGH PRESSURE MOVES INTO THE AREA. && .FIRE WEATHER... AS OF 300 PM MONDAY... AFTER A MOSTLY DRY COLD FRONT (SCATTERED SHOWERS IN THE NORTHERN TIER OF NC ONLY) DROPS NW TO SE THROUGH THE REGION TONIGHT... A COLDER BUT STILL DRY AIR MASS WILL BUILD IN BEHIND THE FRONT FOR TUESDAY. AS WINDS SWING AROUND TO BE FROM A NORTH OR NNE DIRECTION... SUSTAINED SPEEDS WILL INCREASE AGAIN TUE MORNING TO AROUND 15 MPH GUSTING AT TIMES TO 20-28 MPH... LASTING THROUGH MID TUE AFTERNOON. RH VALUES WILL AGAIN BOTTOM OUT IN THE 23-30% RANGE TUE AFTERNOON... RESULTING IN ANOTHER DAY OF ENHANCED FIRE DANGER. WILL REISSUE THE FIRE DANGER STATEMENT TO MENTION BOTH TODAY'S REMAINING FIRE DANGER AS WELL AS TUESDAY'S. && .RAH WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...26 NEAR TERM...26/HARTFIELD SHORT TERM...KRD LONG TERM...KRD AVIATION...CBL FIRE WEATHER...HARTFIELD
Hazardous weather outlook, Apr 4, 7:14 PM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 714 PM EDT MON APR 4 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-052315- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 714 PM EDT MON APR 4 2016 ...INCREASED FIRE DANGER IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. INCREASED FIRE DANGER. FREEZE WATCH. IN ADDITION...ANOTHER PERIOD OF COLD TEMPERATURES MAY RESULT IN ANOTHER FROST/FREEZE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in North Carolina, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.